MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 703 ANALYTICAL UNIT; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS C 703 ANALYTICAL UNIT; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number C703
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The calcium gen.2 (ca2) reagent lot number is 894309.The investigation reviewed the data provided by the customer: the calibration and qc results were within the specified ranges; a general reagent issue was not detected.The alarm trace shows many abnormal aspiration and sample-short alarms, indicating pre-analytical or sample-handling issues.It also shows calibration errors, sample probe wash errors, sample pipetter adjustment failure, and abnormal cell blank.The field service engineer inspected the analyzer; cleaned and adjusted the sample probes; replaced the cuvettes, which had gel residues; replaced the ultrasonic station, which had crystallized residues; verified the cuvette wash adjustment; and cleaned the external parts of the reagent probes and the nozzles of the rinse arm.The calibrations and qcs performed after the service were acceptable.The investigation determined that the service actions resolved the issue.The investigation determined that the event was consistent with a combination of instrument issues (misadjustments, contaminations) and preanalytic issues at the customer's site.
 
Event or Problem Description
The initial reporter received a questionable calcium gen.2 (ca2) assay result for one patient's sample tested on the cobas c 703 analytical unit.The initial result from the analyzer was 4.97 mg/dl or 4.5 mg/dl.The repeat results from a cobas c 702 were 9.10 mg/dl and 9.26 mg/dl.

Brand Name
COBAS C 703 ANALYTICAL UNIT
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25487343
Report Number1823260-2026-02330
Device Sequence Number9735511
Product Code JJE
UDI-Device Identifier07613336200544
UDI-Public07613336200544
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K253490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC703
Device Catalogue Number09502971001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient SexUnknown